MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE
Model Number ECR45M
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one ecr45m reload was received for analysis and reload body was noted to be damaged.The reload was received partially fired 1/10.Upon evaluation of the reload, one piece sled was noted to be damaged.No obvious damage to the reload deck was noted, which suggests the reload, may not have been fired over a hard object.No functional test could be performed due to the condition of the reload.It should be noted that product failure is multifactorial.The damage to the one piece sled has been correlated to the design.While we have no reason to believe this contributed to the reported event, it should be noted that the device returned appears to have been used after the expiration date.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The following information was requested but it is not available: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the ecr45m jammed.There were no patient consequences.

Brand Name
GRAY RELOAD FOR 45MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11965696
Report Number3005075853-2021-03187
Device Sequence Number11709528
Product Code GDW
UDI-Device Identifier10705036001751
UDI-Public10705036001751
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2020
Device Model NumberECR45M
Device Catalogue NumberECR45M
Device Lot NumberM54U0Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1